Alert archive / New Mexico / Red Flag Warnings in 2016
Red Flag Warning 5, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Mar 14, 2016, 3:35 AM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Mar 14, 2016, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2016, 3:35 AM MDT (09:35 UTC)
- In effect from
- Mar 14, 2016, 1:00 PM MDT
- Expired
- Mar 14, 2016, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2622 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
059 WWUS85 KABQ 140935 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 335 AM MDT MON MAR 14 2016 ...RED FLAG WARNING IN EFFECT TODAY FOR THE NORTHEAST HIGHLANDS BELOW SNOWPACK...AS WELL AS ACROSS THE NORTHEAST AND EAST-CENTRAL PLAINS DUE TO STRONG WIND AND LOW RELATIVE HUMIDITY LEVELS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE NORTHEAST HIGHLANDS AND NORTHEAST AND EAST-CENTRAL PLAINS TUESDAY AFTERNOON AND EARLY EVENING... .A PACIFIC JET STREAM WILL INTENSIFY OVER NORTHERN AND CENTRAL NEW MEXICO TODAY. STRONG WINDS ALOFT WILL MIX DOWN TO THE SURFACE EACH AFTERNOON THROUGH EARLY EVENING. THE AIRMASS WILL ALSO BE REASONABLY DRY WITH LOWER RELATIVE HUMIDITY VALUES PROJECTED FOR TUESDAY COMPARED TO MONDAY. SURFACE TEMPERATURES ARE FORECAST TO RANGE FROM 5 TO 15 DEGREES ABOVE AVERAGE TODAY AND SLIGHTLY COOLER TUESDAY. HAINES VALUES WILL BE VARIED BUT GENERALLY 3 AND 4 TODAY AND 4-5 TUESDAY. MIXING HEIGHTS ARE FORECAST TO BE NEAR TO SLIGHTLY ABOVE AVERAGE FOR MID MARCH. BASED ON ALL OF THESES WEATHER FACTORS PLUS ABUNDANT DEAD FINE FUELS...CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST ACROSS THE LOWER ELEVATIONS OF THE NORTHEAST HIGHLANDS AS WELL AS ACROSS THE NORTHEAST AND EAST- CENTRAL PLAINS. NMZ103-104-108-142200- /O.UPG.KABQ.FW.A.0009.160314T1900Z-160315T0200Z/ /O.NEW.KABQ.FW.W.0005.160314T1900Z-160315T0200Z/ /O.CON.KABQ.FW.A.0010.160315T1800Z-160316T0200Z/ NORTHEAST HIGHLANDS-NORTHEAST PLAINS-EAST CENTRAL PLAINS- 335 AM MDT MON MAR 14 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * AREA AND TIMING...NORTHEAST HIGHLANDS BELOW SNOWPACK AND NORTHEAST AND EAST CENTRAL PLAINS TODAY AND TUESDAY AFTERNOON TO EARLY EVENING. * 20 FOOT WINDS...WESTERLY 20 TO 30 MPH WITH GUSTS BETWEEN 35 TO 50 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 10 TO 15 PERCENT MONDAY AND 7 TO 12 PERCENT TUESDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$
2 follow-up statements
972 WWUS85 KABQ 142106 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 306 PM MDT MON MAR 14 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM TODAY FOR THE NORTHEAST HIGHLANDS BELOW SNOWPACK...AS WELL AS ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES... ...RED FLAG WARNING IN EFFECT 11 AM TO 8 PM TUESDAY FOR THE NORTHEAST HIGHLANDS AS WELL AS THE NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG WINDS...LOW HUMIDITIES AND AN UNSTABLE ATMOSPHERE... ...FIRE WEATHER WATCH IN EFFECT 11 AM TO 8 PM TUESDAY FOR THE SANDIA...MANZANO AND GALLINAS MOUNTAINS BELOW SIGNIFICANT SNOWPACK DUE TO STRONG WINDS AND LOW HUMIDITIES... .STRONG WESTERLY WINDS...MINIMUM HUMIDITIES BETWEEN 10 AND 15 PERCENT AND TEMPERATURES 5 TO 15 DEGREES ABOVE NORMAL WILL CONTINUE THROUGH THE AFTERNOON HOURS. ON TUESDAY...STRONG WINDS ALOFT WILL AGAIN MIX DOWN TO THE SURFACE AS MIXING HEIGHTS ARE AGAIN FORECAST TO BE ABOVE NORMAL FOR MID MARCH. MINIMUM HUMIDITIES WILL FALL INTO THE SINGLE DIGITS AND HAINES VALUES WILL RANGE BETWEEN 4 NEAR THE CENTRAL MOUNTAIN CHAIN TO 6 ACROSS THE NORTHEAST PLAINS. BASED ON ALL OF THESES WEATHER FACTORS PLUS ABUNDANT DEAD FINE FUELS...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FOR ALL AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN BELOW SIGNIFICANT SNOWPACK. NMZ103-104-108-150200- /O.UPG.KABQ.FW.A.0010.160315T1800Z-160316T0200Z/ /O.NEW.KABQ.FW.W.0006.160315T1700Z-160316T0200Z/ /O.CON.KABQ.FW.W.0005.000000T0000Z-160315T0200Z/ NORTHEAST HIGHLANDS-NORTHEAST PLAINS-EAST CENTRAL PLAINS- 306 PM MDT MON MAR 14 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * AREA AND TIMING...NORTHEAST HIGHLANDS BELOW SNOWPACK AND NORTHEAST AND EAST CENTRAL PLAINS TODAY AND TUESDAY AFTERNOON TO EARLY EVENING. * 20 FOOT WINDS...WESTERLY 20 TO 30 MPH WITH GUSTS BETWEEN 35 AND 50 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 10 TO 15 PERCENT TODAY AND 6 TO 12 PERCENT TUESDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ107-150200- /O.NEW.KABQ.FW.A.0011.160315T1700Z-160316T0200Z/ SANDIA...MANZANO AND GALLINAS MOUNTAINS- 306 PM MDT MON MAR 14 2016 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. * AREA AND TIMING...THIS INCLUDES THE SANDIA...MANZANO AND GALLINAS MOUNTAINS LATE TUESDAY MORNING THROUGH TUESDAY EVENING. * 20 FOOT WINDS...WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS BETWEEN 40 AND 50 MPH. * RELATIVE HUMIDITY...MINIMUMS RANGING BETWEEN 8 AND 12 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ 34
845 WWUS85 KABQ 150146 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 746 PM MDT MON MAR 14 2016 ...RED FLAG WARNING IN EFFECT 11 AM TO 8 PM TUESDAY FOR THE NORTHEAST HIGHLANDS AS WELL AS THE NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG WINDS...LOW HUMIDITIES AND AN UNSTABLE ATMOSPHERE... ...FIRE WEATHER WATCH IN EFFECT 11 AM TO 8 PM TUESDAY FOR THE SANDIA...MANZANO AND GALLINAS MOUNTAINS BELOW SIGNIFICANT SNOWPACK DUE TO STRONG WINDS AND LOW HUMIDITIES... .STRONG WINDS ALOFT WILL AGAIN MIX DOWN TO THE SURFACE ON TUESDAY AS MIXING HEIGHTS ARE AGAIN FORECAST TO BE ABOVE NORMAL FOR MID MARCH. MINIMUM HUMIDITIES WILL FALL INTO THE SINGLE DIGITS AND HAINES VALUES WILL RANGE BETWEEN 4 NEAR THE CENTRAL MOUNTAIN CHAIN TO 6 ACROSS THE NORTHEAST PLAINS. THESE WEATHER FEATURES COMBINED WITH ABUNDANT DEAD FINE FUELS...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FOR ALL AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN BELOW SIGNIFICANT SNOWPACK. NMZ103-104-108-151400- /O.EXP.KABQ.FW.W.0005.000000T0000Z-160315T0200Z/ /O.CON.KABQ.FW.W.0006.160315T1700Z-160316T0200Z/ NORTHEAST HIGHLANDS-NORTHEAST PLAINS-EAST CENTRAL PLAINS- 746 PM MDT MON MAR 14 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY. * AREA AND TIMING...NORTHEAST HIGHLANDS BELOW SNOWPACK AND NORTHEAST AND EAST CENTRAL PLAINS TUESDAY AFTERNOON TO EARLY EVENING. * 20 FOOT WINDS...WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS BETWEEN 35 AND 50 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 6 AND 12 PERCENT TUESDAY AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ107-151400- /O.CON.KABQ.FW.A.0011.160315T1700Z-160316T0200Z/ SANDIA...MANZANO AND GALLINAS MOUNTAINS- 746 PM MDT MON MAR 14 2016 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. * AREA AND TIMING...THIS INCLUDES THE SANDIA...MANZANO AND GALLINAS MOUNTAINS LATE TUESDAY MORNING THROUGH TUESDAY EVENING. * 20 FOOT WINDS...WEST TO NORTHWEST 20 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH. * RELATIVE HUMIDITY...MINIMUMS RANGING BETWEEN 8 AND 12 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 14, 3:09 AM MDT, 26 minutes earlier.
Area forecast discussion, Mar 14, 3:09 AM MDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 309 AM MDT MON MAR 14 2016 .SYNOPSIS... THE DRY SIDE OF THE JET STREAM WILL BECOME ACTIVE OVER NORTHERN AND CENTRAL NEW MEXICO THROUGH WEDNESDAY. WIND SPEEDS WILL INCREASE AND BECOME QUITE GUSTY EACH AFTERNOON. THE GUSTIEST WINDS WILL BE FOUND TODAY OVER THE HIGHER RIDGES OF THE NORTH CENTRAL AND CENTRAL MOUNTAINS AS WELL AS THE EASTERN HIGH PLAINS. SLIGHT LESSENING TREND FOR WINDS WILL OCCUR TUESDAY AND WEDNESDAY AS THE JET SHIFTS A LITTLE FURTHER NORTH. AFTERNOON TEMPERATURES WILL BE THE WARMEST TODAY WITH READINGS RANGING BETWEEN 5 TO 15 DEGREES ABOVE NORMAL. SLIGHTLY COOLER TREND FOR TUESDAY AND WEDNESDAY. FIRE DANGER WILL BE ENHANCED ACROSS EASTERN AREAS DUE TO STRONG WIND AND LOW HUMIDITY DURING THE NEXT COUPLE OF DAYS. A PACIFIC STORM SYSTEM AND CORRESPONDING COLD FRONT IS STILL EXPECTED LATE THURSDAY NIGHT INTO FRIDAY WITH RESIDUAL IMPACTS INTO SATURDAY. THE BEST CHANCE FOR PRECIPITATION WILL BE FOUND ACROSS THE NORTHEAST HIGHLANDS AND PORTIONS OF THE EASTERN PLAINS FRIDAY INTO FRIDAY NIGHT. A DRIER AND WARMER FORECAST FOR SUNDAY AND MONDAY. && .DISCUSSION... VERY LITTLE SIGNIFICANT ADJUSTMENTS OVERALL MADE TO THE GRIDDED FORECAST. MODELS REMAIN IN LINE WITH THE MAJORITY OF THE WEATHER MAKERS THE NEXT SEVERAL DAYS. MODELS SEEM TO BE DELAYING THE ONSET OF THE COOLER AIR OR COLD FRONTAL PASSAGE LATE WEEK AS WELL AS SHIFTING THE MAIN ENERGY OF THE CORRESPONDING UPPER LEVEL LOW FURTHER NORTH/EAST. IN OTHERWORDS...THE OPERATIONAL MODELS ARE TRENDING BACK TO A DRIER SCENARIO WITH NE AREAS BEING FAVORED THE MOST. FIRE DANGER REMAINS A CONCERN WITH THE GUSTIER WIND DURING THE NEXT FEW DAYS. WIND HIGHLIGHTS WILL BE POSTED SHORTLY FOR A COUPLE OF ZONES. AS FAR AS THE NEAR TERM...THE JET STREAM WILL BECOME QUITE STRONG OVER THE AREA DURING THE NEXT COUPLE OF DAYS. PEAK 500 MB OR EIGHTEEN THOUSAND FOOT WIND SPEEDS SHOULD BE OVER NORTHERN AREAS LATE TODAY INTO TUESDAY MORNING AS THE JET MAX SPEEDS OVER COLORADO. WIND ADVISORY WILL BE POSTED FOR THE SANDIA/MANZANO HIGHER PEAKS AND CLINES CORNERS AREA TODAY. SOME LOCALIZED ADVISORY SPEEDS SHOW UP ON TUESDAY FOR THE SANGRES AND CLINES CORNERS AREA. SURFACE LOW WILL BE STRONGER TODAY COMPARED TO TUESDAY. UNFORTUNATELY NEW MEXICO WILL BE CAUGHT ON THE DRIER OR ANTICYCLONIC SIDE OF THE JET. KEPT SOME CHICKEN 10 POPS ACROSS THE FAR NORTH/HIGH TERRAIN NEAR THE CO BORDER TODAY/TONIGHT BUT LAYER SATURATION DOESNT LOOK TO BE SUFFICIENT FOR ANY SORT OF DECENT/SUSTAINED CLOUD SEEDING. PERHAPS A FEW FLURRIES ACROSS THE HIGHEST TERRAIN NEAR CHAMA. CIRRUS CLOUDS WILL REMAIN AN ISSUE IN TERMS OF SHADING THE NEXT COUPLE OF DAYS. MODELS SEEM TO HAVE LATCHED ON TO THEM AND IR SATELLITE IMAGERY VERIFIES THE INCOMING FETCH OF HIGHER LEVEL MOISTURE. ADJUSTED CLOUD GRIDS A BIT TO TRY TO ACCOUNT FOR THE THICKER PATCHES ALTHOUGH VERY TRANSLITORY SO SOMETIMES TOUGH TO CAPTURE. TOUGH TO SAY IMPACTS ON HIGH TEMPS AND LOW TEMPS. DECIDED TO HEDGE AFTERNOON/OVERNIGHT TEMPS A DEGREE OR TWO HIGHER THAN GUIDANCE ACROSS THE EASTERN PLAINS TO ACCOUNT FOR DOWNSLOPING. OTHERWISE...PRETTY STRAIGHT FORWARD FORECAST FOR THE NEXT COUPLE OF DAYS. THE JET WILL SHIFT A LITTLE FURTHER NORTH ON WEDNESDAY ALTHOUGH A MODERATELY STRONG MID LEVEL WIND GRADIENT WILL REMAIN ABOVE THE AREA. THUS SOME TYPICAL SPRING AFTERNOON BREEZES. HIGH TEMPS ARENT EXPECTED TO CHANGE ALL THAT MUCH FROM TUESDAYS READINGS. DRIER WEATHER WOULD CONTINUE WITH LESS CIRRUS CLOUD IMPACT. A SECONDARY JET MAX AND CORRESPONDING PACIFIC LOW IS EXPECTED TO DIVE SOUTHWARD ALONG THE LEADING EDGE OF A WEST COAST RIDGE THURSDAY INTO FRIDAY. THURSDAY IS A TWEENER DAY SO DECIDED TO HEDGE MAX TEMPS A LITTLE HIGHER ACROSS THE SOUTHERN HALF AHEAD OF THE WAVE AND SURFACE COLD FRONTAL PASSAGE. THE CANADIAN MODEL IS THE MOST PROGRESSIVE WITH BRINGING THE SURFACE COLD FRONT INTO FAR NE AREAS LATE ON THURSDAY. OVERALL...THE OPERATIONAL MODELS HAVE BEEN TRENDING A LITTLE LATER WITH THE FRONTAL PASSAGE SO GOING WITH THAT TREND. THIS MEANS MORE FRIDAY IN TERMS OF PRECIPITATION POTENTIAL AND SIGNIFICANT TEMPERATURE CHANGES. AS MENTIONED ABOVE...THE MODELS ARE ALSO TRENDING A BIT DRIER AND MORE IN LINE WITH THE DRIER TREND THEY HAD A COUPLE OF DAYS AGO. NOT REAL EXCITED FOR PRECIPITATION WITH THIS SYSTEM SO KEPT THE HIGHEST CHANCES ACROSS NE AREAS FRI INTO FRI NIGHT. SUSPECT THE WAVE WILL BE MORE OF A GLANCING BLOW WITH COOLER TEMPERATURES BEING THE MAIN SENSIBLE WEATHER. THE COOLEST OVERALL DAY APPEARS TO BE SATURDAY AS HIGH PRESSURE FILLS IN BEHIND THE DEPARTING LOW AND COLD FRONT. THE COOLEST MORNING...SUB FREEZING MOST AREAS...IS CURRENTLY PROJECTED TO BE SATURDAY MORNING BUT COULD SHIFT IN AREAS TO SUNDAY MORNING DEPENDING ON THE TIMING OF THE WAVE EJECTION. EITHER WAY...THE EARLY START TO THE GROWING SEASON COULD BE SIGNIFICANTLY ALTERED BY THE WEEKEND MORNING LOWS. THE GFS IS DEPICTING A MORE DISTINCT PACIFIC WAVE PASSAGE FAVORING THE CENTRAL ROCKIES EARLY THE FOLLOWING WEEK. THE LATEST ECMWF AND CANADIAN ARE MORE IN LINE WITH A SUBTLE...DRIER WAVE PASSAGE AND MORE WIND IMPACTS. 50 && .FIRE WEATHER... RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EARLY EVENING ACROSS NORTHEAST AND EAST CENTRAL NM. FIRE WEATHER WATCH CONTINUES FOR MUCH OF EASTERN NM TUESDAY AFTERNOON AND EVENING. WEST WINDS ALREADY INCREASING ACROSS MUCH OF THE FORECAST AREA EARLY THIS MORNING AS A 130KT JET NOSES INTO THE GREAT BASIN. THE STRONGEST WINDS ALOFT ASSOCIATED WITH THIS JET WILL REMAIN NORTH OF NM TODAY BUT STILL PLENTY OF WIND ALOFT WILL COMBINE WITH A DRY AIRMASS TO CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY EVENING. UPGRADED FIRE WEATHER WATCH TO A RED FLAG WARNING FOR NORTHEAST AND EAST-CENTRAL NM AS A RESULT. MINIMUM RH VALUES IN THE UPPER TEENS THE LIMITING FACTOR FOR THE SANDIA/MOUNTAINS AND CENTRAL HIGHLANDS ZONE. CRITICAL FIRE WEATHER CONDITIONS EXPECTED TO COME TO AN END AROUND SUNSET. MAIN DIFFERENCES TUESDAY WILL BE AN EVEN DRIER AIRMASS (SINGLE DIGIT DEWPOINT TEMPS) AND SLIGHTLY LESS WIND. HAINES INDEX VALUES WILL BE HIGHER ALL AREAS TUESDAY AFTERNOON AS THE UPPER LEVELS DRY AND INSTABILITY INCREASES ON THE WEST SIDE OF A STRONG WLY JET ACROSS THE SRN PLAINS. LEFT FIRE WEATHER WATCH AS IS FOR TUESDAY AS MODELS STILL AT ODDS AS TO THE TIMING OF STRONGEST WINDS ALOFT. MODELS KEEP WIND SPEEDS BELOW CRITICAL THRESHOLDS WEDNESDAY AFTERNOON ...EXCEPT FOR AN HOUR OR TWO ACROSS THE CENTRAL HIGHLANDS NEAR CLINES CORNERS. AIRMASS REMAINS PLENTY DRY THROUGH THURSDAY...WITH LOW LEVEL MOISTURE FORECAST TO PUSH WWD INTO THE ERN PLAINS FRIDAY. CLIPPER UPPER LEVEL TROUGH IN NW FLOW ALOFT AND ASSOCIATED STRONG BACKDOOR COLD FRONT REMAIN ON TRACK TO MOVE THROUGH LATE-DAY FRIDAY AND FRIDAY NIGHT. ECMWF IS MORE BULLISH THAN THE GFS WITH COLDER AIR AND PRECIPITATION/SNOW FOR NE NM FRIDAY NIGHT. BACKDOOR FRONT PUSHES WEST OF THE CENTRAL MOUNTAIN CHAIN SATURDAY MORNING...COOLING TEMPERATURES TO BELOW SEASONAL AVERAGES MOST AREAS...ESPECIALLY EAST. A BROAD AND RATHER FLAT UPPER LEVEL RIDGE AND OR ZONAL FLOW IS FORECAST ACROSS THE WRN CONUS SUNDAY...CONTINUING INTO EARLY NEXT WEEK. NO END IN SIGHT TO THE DRY PATTERN AS CONVECTION REFUSES TO FIRE FOR A PROLONGED PERIOD OF TIME ACROSS THE EASTERN TROPICAL PACIFIC OCEAN. WILL LIKELY HAVE TO WAIT UNTIL THE POOL OF 29C+ SST INCREASES IN SIZE TO GET TROPICAL CONVECTION TO LAST LONG ENOUGH TO SHIFT/DRAW THE STORM TRACK FARTHER SOUTH. VENTILATION RATES REMAIN FAIR TO EXCELLENT THROUGH FRIDAY. 33 && .AVIATION... 06Z TAF CYCLE VFR CONDITIONS ARE IN PLACE ACROSS NEW MEXICO AND THIS TREND WILL CONTINUE AS A DRY AIRMASS REMAINS OVER THE STATE. THE PRIMARY AVIATION HAZARD WILL BE GUSTY WINDS DEVELOPING OVER THE CENTRAL MOUNTAIN CHAIN OF NEW MEXICO TONIGHT...THEN SPREADING INTO REMAINING LOWER ELEVATIONS LATE MONDAY MORNING. GUSTS FROM THE WEST WILL COMMONLY REACH 35 KT MONDAY AFTERNOON WITH SOME LOCALIZED AREAS NEAR AND DOWNWIND (EAST) OF HIGHER TERRAIN OCCASIONALLY REACHING 45 KT. AN AVIATION WEATHER WARNING FOR GUSTS TO 35 KT COULD BE NEEDED FOR KABQ. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 63 31 55 25 / 0 5 0 0 DULCE........................... 57 25 51 18 / 10 5 5 5 CUBA............................ 57 29 52 21 / 0 0 0 0 GALLUP.......................... 63 26 59 19 / 0 0 0 0 EL MORRO........................ 57 26 56 21 / 0 0 0 0 GRANTS.......................... 64 27 60 20 / 0 0 0 0 QUEMADO......................... 63 30 60 24 / 0 0 0 0 GLENWOOD........................ 68 35 70 33 / 0 0 0 0 CHAMA........................... 49 22 44 15 / 10 10 5 5 LOS ALAMOS...................... 60 38 54 28 / 0 0 0 0 PECOS........................... 58 35 54 28 / 0 0 0 0 CERRO/QUESTA.................... 55 28 50 20 / 0 0 0 0 RED RIVER....................... 46 26 40 18 / 0 0 5 5 ANGEL FIRE...................... 51 27 45 18 / 0 0 0 0 TAOS............................ 58 30 53 21 / 0 0 0 0 MORA............................ 58 34 52 26 / 0 0 0 0 ESPANOLA........................ 64 35 59 23 / 0 0 0 0 SANTA FE........................ 60 35 54 28 / 0 0 0 0 SANTA FE AIRPORT................ 64 35 59 27 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 67 40 61 33 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 68 42 63 35 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 71 41 65 33 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 69 39 65 32 / 0 0 0 0 LOS LUNAS....................... 73 39 68 30 / 0 0 0 0 RIO RANCHO...................... 68 38 63 30 / 0 0 0 0 SOCORRO......................... 73 43 73 34 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 63 39 57 32 / 0 0 0 0 TIJERAS......................... 65 39 60 31 / 0 0 0 0 MORIARTY/ESTANCIA............... 65 35 59 25 / 0 0 0 0 CLINES CORNERS.................. 62 36 57 32 / 0 0 0 0 GRAN QUIVIRA.................... 66 40 63 34 / 0 0 0 0 CARRIZOZO....................... 70 40 66 36 / 0 0 0 0 RUIDOSO......................... 64 43 61 37 / 0 0 0 0 CAPULIN......................... 67 31 58 25 / 0 0 0 5 RATON........................... 68 32 60 25 / 0 0 0 0 SPRINGER........................ 67 33 64 29 / 0 0 0 0 LAS VEGAS....................... 64 35 59 29 / 0 0 0 0 CLAYTON......................... 75 40 67 32 / 0 0 0 5 ROY............................. 71 34 66 29 / 0 0 0 0 CONCHAS......................... 76 39 74 33 / 0 0 0 0 SANTA ROSA...................... 74 41 72 34 / 0 0 0 0 TUCUMCARI....................... 78 42 76 34 / 0 0 0 0 CLOVIS.......................... 76 44 74 38 / 0 0 0 0 PORTALES........................ 78 45 77 36 / 0 0 0 0 FORT SUMNER..................... 76 43 75 36 / 0 0 0 0 ROSWELL......................... 83 46 78 39 / 0 0 0 0 PICACHO......................... 75 46 73 39 / 0 0 0 0 ELK............................. 70 44 69 36 / 0 0 0 0 && .ABQ WATCHES/WARNING/ADVISORIES... WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES... NMZ521-523-533>537. RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES... NMZ103-104-108. FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR THE FOLLOWING ZONES... NMZ103-104-108. && 50
Hazardous weather outlook, Mar 13, 5:51 AM MDT, 21 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 551 AM MDT SUN MAR 13 2016 NMZ501>540-141200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 551 AM MDT SUN MAR 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY AND TUESDAY WILL BRING A COMBINATION OF STRONG WINDS...LOW HUMIDITY AND MODERATE TO HIGH INSTABILITY...THUS LIKELY PRODUCING CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF THE EASTERN PLAINS AND PERHAPS WESTWARD INTO PORTIONS OF CENTRAL AND NORTH CENTRAL NEW MEXICO. BOTH DAYS THE POTENTIAL EXISTS FOR SURFACE WINDS TO GUST BETWEEN 45 AND 60 MPH OVER A SIZABLE POTENTIAL OF NORTHERN AND CENTRAL NEW MEXICO. BLOWING DUST MAY ALSO DEVELOP...MAINLY ACROSS THE LOWER TERRAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 43
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 3:36 AM MDT | Wind Advisory | ABQ | 38 hr | |
| Mar 14, 3:06 PM MDT | Fire Weather Watch | ABQ | 12 hr | |
| Mar 14, 3:06 PM MDT | Red Flag Warning | ABQ | Harding, San Miguel, Union | 29 hr |
Nearby
Red Flag Warnings in New Mexico, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.